Help, my head feels like it will explode!!

Discussion in 'Fibromyalgia Main Forum' started by joannie1, Jan 16, 2003.

  1. joannie1

    joannie1 New Member

    Good golly I am going nuts i think! I woke yesterday with such a headache i can not stand it. I went into the Doctor's office about it. The gave me an imitrex shot which did not help at all. Then I was sent straight out to the Hospital for a CAT scan due to the severity and never being this bad. It came out normal thankfully. The Doctor said with normal results we know it is a true migrane. He called in tylenol with codiene. The pharmacist said with the zanaflex and codiene I should sleep good. WRONG!!! I took two of these and the zanaflex and still kept waking up from the pain, barely slept at all. I am nervous and anxious from it. I can't bend down at all because it feels like my head is going to explode!! Anybody have any suggestions? I am going nuts with this I swear.
    Thanks.
    Joannie
  2. karen55

    karen55 New Member

    Sorry you are feeling so awful. Is it definitely a migraine?? I used to get them all the time, but occasionally I'll get a sinus headache that really feels like a migraine, and it too, feels like my head will explode. Believe it or not, something like tylenol sinus might actually help, it's worth a try. The only other headache I ever had that was THAT bad was when I had encephalitis, and I wouldn't wish that on ANYone. I hope you feel better soon.

    Karen
  3. Kimba

    Kimba New Member

    Call your Doctor's office back and tell them the zanaflex with codiene did not work and ask them what else would they suggest. Don't wait call them now. It may be more than what they think or it could just be a migraine, but you are entitled to be out of pain and your doctor needs to work with you until you are out of pain.
  4. karen55

    karen55 New Member

    how you are doing this afternoon????
  5. joannie1

    joannie1 New Member

    I had to return to the Doctor earlier due to the nausia and feeling as I would pass out from the pain. I was given a shot of tordol and fentenol I think that is the right way to spell it. The Doctor gave me vicodin and two others for the migraine and the pain. If it comes back I will have to go to the ER for the repeated shots this weekend. I really let this go too long this time. Too stubburn sometimes to get treatment earlier. Won't do that again and end up here. It isn't gone but I am sleeping now and it has calmed down some. Thank you for wondering about me. It is greatly appreciated.
    Love, Joannie
  6. Shirl

    Shirl New Member

    If this keeps up, do have them check if this headache is caused by sinus. If it is, no amount of pain pills will get rid of it, unless like Karen said, you take an antihistamine, like the Tylenol Sinus, and if you want the 'nighttime' kind will also help with sleep.

    I get bad sinus headaches, and no amount of regular pain meds will put a dent in those headaches.

    Hope you are better now.

    Shalom, Shirl
  7. witsend

    witsend New Member

    I too have had a horrible experience with an agonizing headache in the last week. I wound up at the ER and have had two CT scans. It was the WORST AGONY I have ever been in. All on one side of my head. The hospital recommended ice but the only relief at it's worst even on top of the meds I was taking was to get into a HOT bath and submerge my entire head except for my nose for heat treatments. I am not even sure it was the medically correct thing to do. I did this 4-5 times a day during the three days it was at it's worst. You should see how dry my skin got from this but that's a small price considering I would have slept with the devil to get rid of this pain. The pain has lessened considerably but my head is still tender after nine days now and light is still bothering me. They say the scans were clear for sinus and all other nasties( tumors, bleeds, etc.)
    I will be seeing a neurologist in 2 weeks to find out how to get the most appropriate quick treatment if this should ever happen again. Keep us posted with your progress.
  8. s43

    s43 New Member

    Thats what it soundslike to me,it happened to me a while ago and it felt like i was having a brain heamrage,when you tilt your head forward it feels like it will explode.Just a guess but it sounds very familiar.Fibro hugs from Sharon
  9. tyme

    tyme New Member

    Hi joannie, i myself just recently started with some unusual headaches back of neck sometimes over my eye, my one nostril gets clogged went to allergist. she gave me a shot of imitral it ws ok went to neurologist had mri so far havent heard of anything bad that was last monday. when my headache finally goes away i feel depressed the next day and tired i hate feeling that way its good to know some people have same problem i sympathize with you. hope you start feeling better. thanks chris---nj
  10. JLH

    JLH New Member

    I used to get migraines, or sick headaches as my mother called them, until my doctor put me on Zoloft. A girl I worked with also got them and after she went on Prozac, her headaches happened less and less.

    Even before I needed high blood pressure medication, my doctor put me on a beta blocker because they will prevent migraines.

    You might want to ask your doctor about going on something like this as a preventative.

    I started getting migraines when I was in my early 20s. I'm now 52 and don't get them that often -- I think it's partly because I've been on Prozac (for the fibro now and not the headaches) and a beta blocker for the last 20 years!

    Another thing to consider -- migraines in younger women are sometimes related to an unbalance in their hormones. You might have your GYN doc take a blood test to check them out, too. I know when I had them so often, I tried everything, took every test, saw numerous doctors, etc. in order to get relief. My headaches were not hormone related, but my mother's were when she was in her 20s to 40s.

    One thing that will trigger a migraine in me now is the aspertame in Diet pop. I can drink one can per day, but if I drink more, I end up with a killer headache! I am supposed to drink diet pop because I am a diabetic. I can drink Diet Rite brand because it is sweetened with Splenda which does not trigger migraines, but I don't like it as well as the Diet, Caffeine-Free Mountain Dew -- I have to have caffeine-free due to taking a lot of heart meds. Aspertame will cause killer headaches and sometimes cause seizures (and a ton of other things, too!)
    [This Message was Edited on 04/06/2003]

[ advertisement ]